advertisement
Question
Posted by: Keen | 2006/10/27

Liver questions

Hi Doc

It's me again Keen. A while ago I wrote to you about some abdominal pain and muscle and joint pain that I struggled with. I also mentioned that my internist did ALT (56) and GGT (85) tests and found they were a bit elevated, but he was not overly concerned. (values in brackets). Well, the whole liver thing bothered me a lot and I asked him to re-test me. (The re-test was about 3 weeks after the first test). The ALT was 120 and GGT was 260. I did use anti-inflammatories during that time and also stillnox to sleep. I also had 3 glasses of wine two days before the test. The docter ordered an ultrasound of the liver and it showed a bit of fatty liver, but otherwise no other problems. It was an whole abdominal sonar, so my other organs were checked too which was fine. I went back to him yesterday as I am still experiencing the lower abdominal pain (some testicle pain too which I went to my urologist for and he did a doppler ultrasound and found no abnormalities). I also said to him that I was very worried about the abnormally high liver counts the second time and what I can do about it. I did mention to him that I did take medicine during the first and second liver test that could have influenced the reading. He agreed and suggested we retest in 2 weeks and if the values are still very high we need to do a liver biopsy. At this point I became very anxious. He suggested we also do a "spiral CT scan" of the upper body and pelvis (apparently I have to drink some type of liquied beforehand) and a repeat colonoscopy (he said the abdominal pain might be inflammation, although my blood tests are perfectly normal, except for the liver). He said that he can either admit me and do all the test in one go, or we can wait for the liver results in two weeks and take it from there.

I left his office in an absolute panic. I am so worried and concerned I cannot sleep and I don't know what to do. This all came so suddenly that I said to him I will call him and let him know. Doctor, isn't it dangerous to do all those tests in one go (especially if he suspects Chron's or UC)? Or should I rather see a gastroenterologist for all of this? I am very confused. (I did call him and ask him what he suggests and he said he would suggest a repeat liver function in two weeks and take it from there).

Any advice will be appreciated
(I'm currently taking Cipralex 15mg and Alzam 0.5 mg as needed)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Keen
Before you run away with a lot of scary thoughts - repeat the liver test - it is higher than normal but not nearly at a dangerous level yet. Just eat very healthy for the next two weeks, avoid alcohol, paintablets, cortisone. Alzam can also cause abnormal liver functions.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement